Thunderstorm Wind, Pinellas
- When
- July 21, 12:53 PM EST
- Where
- Pinellas County, 1.51 mi NNE of Pasadena
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 27.790, -82.740
Wind gust of 58 mph measured at Tyrone Square Mall.
Westward-moving tropical disturbance entered the southeast Gulf of Mexico on July 21 while continuing to organize, eventually becoming Tropical Depression Eight late in the evening of July 22 in the central Gulf of Mexico. Effects across the FL peninsula associated with the eastern periphery of the developing circulation produced occasional showers with a few embedded thunderstorms and gusty…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Westward-moving tropical disturbance entered the southeast Gulf of Mexico on July 21 while continuing to organize, eventually becoming Tropical Depression Eight late in the evening of July 22 in the central Gulf of Mexico. Effects across the FL peninsula associated with the eastern periphery of the developing circulation produced occasional showers with a few embedded thunderstorms and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 21, 12:43 PM EST, 10 minutes earlier.
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
143 PM EDT Tue Jul 21 2020
.DISCUSSION...
An upper trough stretches from the Eastern Panhandle to about the
Yucatan. The tropical wave moving across the state today will
continue to treck across the Gulf tonight through Thursday as the
trough weakens and sinks south and west. Any mariners taking
extended trips into the Gulf should monitor NHC statements on this
system. Gulf water temperatures in the upper 80s will provide plenty
of energy for any convection.
for tonight into Wednesday some low level convergence and abundant
moisture associated with the wave will impact our weather. For the
rest of the forecast period Thursday looks like a good day for pm
thunderstorms as moisture is abundant and the gradient weakens
allowing low level convergence with the seabreeze. On Friday some
dry air works into the area. Thunderstorms will be a little later
in the and concentrated in the south. What storms that do pop up
could have stronger winds due to evaporative cooling from the dry
air.
After Friday there is abundant deep layer moisture and weak easterly
flow, however the subtropical ridge starts drifting southward on
Sunday, sitting over Central Florida Monday and South Florida by
Tuesday. The result will be weak westerly flow again at the end
of the forecast period.
&&
.AVIATION...
Showers are moving fast. I will keep the airports VFR and amend if
low CIGS train over.
&&
.MARINE...
Gusty winds should subside tonight into Wednesday. Afterwards
generally light winds with afternoon and event thunderstorms can be
expected.
&&
.FIRE WEATHER...
Gusty winds today and tomorrow will give way to light wings and high
humidities throughout the rest of the forecast period.
&&
.Preliminary Point Temps/PoPs...
TPA 77 91 77 91 / 20 70 20 80
FMY 76 89 76 88 / 40 80 30 90
GIF 76 90 76 90 / 20 70 10 80
SRQ 76 91 76 90 / 40 70 30 90
BKV 74 93 74 92 / 20 70 20 80
SPG 77 92 77 91 / 30 70 30 80
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 2 AM EDT Wednesday for Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...04/Sobien
DECISION SUPPORT...42/NormanSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1227 PM EDT Tue Jul 21 2020
FLZ052-211715-
Polk FL-
1227 PM EDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
115 PM EDT...
At 1227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or near Haines City, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Haines City, Poinciana, Davenport, Polk City, Rockridge, Loughman and
Withla.
LAT...LON 2807 8147 2823 8196 2835 8195 2835 8186
2836 8185 2836 8179 2835 8179 2835 8166
2826 8166 2826 8156 2820 8152 2814 8152
2814 8146
TIME...MOT...LOC 1627Z 120DEG 21KT 2820 8160
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
137 PM EDT Tue Jul 21 2020
FLZ050-211800-
Pinellas FL-
137 PM EDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINELLAS COUNTY UNTIL
200 PM EDT...
At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
Downtown Saint Petersburg, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Largo, Pinellas Park, Seminole, Downtown Saint Petersburg, Saint
Petersburg, St. Petersburg, St. Pete Beach, Bay Pines, Tierra Verde,
West And East Lealman, Gulfport, Treasure Island, Kenneth City, South
Pasadena, Madeira Beach, Redington Shores, Redington Beach, Indian
Shores, North Redington Beach and Tropicana Field.
LAT...LON 2790 8286 2783 8253 2766 8260 2764 8282
2779 8288
TIME...MOT...LOC 1736Z 095DEG 16KT 2775 8261
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
146 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 2 ENE SAINT PETERSBURG 27.77N 82.63W
07/21/2020 M51 MPH PINELLAS FL ASOS
ASOS STATION KSPG ST PETERS ALBERT.
&&
DJNThe Tampa radar (KTBW), 35 km away, was scanning. The volume nearest the first event began at 17:54 UTC.
3 thunderstorm wind. Local standard time, as filed.
Wind gust of 58 mph measured at Tyrone Square Mall.
Emergency Management reported a tree toppled onto house.
Levy County Fire Rescue reported a tree toppled onto power line. Time estimated by radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899141, 899130, 899134.